Alert archive / North Dakota / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 69, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 20, 2020, 3:56 PM CDT for LaMoure County, North Dakota. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2020, 3:56 PM CDT (20:56 UTC)
- Expired
- Jun 20, 2020, 4:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 110 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:25 PM CDT | HAIL 1 | 7 Ne Edgeley, ND | ALSO VERY STRONG WINDS ESTIMATED AT 60 TO 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040
WUUS53 KBIS 202056
SVRBIS
NDC045-202145-
/O.NEW.KBIS.SV.W.0069.200620T2056Z-200620T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
356 PM CDT Sat Jun 20 2020
The National Weather Service in Bismarck has issued a
* Severe Thunderstorm Warning for...
Southwestern LaMoure County in southeastern North Dakota...
* Until 445 PM CDT.
* At 356 PM CDT, a severe thunderstorm was located 5 miles northwest
of Edgeley, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Edgeley around 405 PM CDT.
Other locations impacted by this severe thunderstorm include Berlin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4638 9891 4651 9887 4652 9846 4633 9849
TIME...MOT...LOC 2056Z 275DEG 20KT 4643 9877
HAIL...1.25IN
WIND...60MPH
$$
HOLLAN3 follow-up statements
619
WWUS53 KBIS 202111
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
411 PM CDT Sat Jun 20 2020
NDC045-202145-
/O.CON.KBIS.SV.W.0069.000000T0000Z-200620T2145Z/
LaMoure ND-
411 PM CDT Sat Jun 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL LAMOURE COUNTY...
At 410 PM CDT, a severe thunderstorm was located 6 miles northeast of
Edgeley, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central LaMoure County, including the following locations... Berlin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4637 9878 4651 9874 4652 9846 4633 9849
TIME...MOT...LOC 2110Z 272DEG 21KT 4644 9864
HAIL...1.25IN
WIND...60MPH
$$
HOLLAN708
WWUS53 KBIS 202124
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
424 PM CDT Sat Jun 20 2020
NDC045-202145-
/O.CON.KBIS.SV.W.0069.000000T0000Z-200620T2145Z/
LaMoure ND-
424 PM CDT Sat Jun 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL LAMOURE COUNTY...
At 423 PM CDT, a severe thunderstorm was located 8 miles southwest of
Dickey, or 9 miles northeast of Edgeley, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Berlin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4638 9865 4651 9862 4652 9846 4635 9849
TIME...MOT...LOC 2123Z 277DEG 20KT 4642 9854
HAIL...1.00IN
WIND...60MPH
$$
HOLLAN378
WWUS53 KBIS 202135
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
435 PM CDT Sat Jun 20 2020
NDC045-202145-
/O.EXP.KBIS.SV.W.0069.000000T0000Z-200620T2145Z/
LaMoure ND-
435 PM CDT Sat Jun 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAMOURE COUNTY WILL
EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Bismarck.
LAT...LON 4638 9865 4651 9862 4652 9846 4635 9849
TIME...MOT...LOC 2135Z 275DEG 20KT 4642 9846
$$
HOLLANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:25 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 20, 2:25 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 225 PM CDT Sat Jun 20 2020 .SHORT TERM...(This evening through Sunday) Issued at 225 PM CDT Sat Jun 20 2020 Upper level cut-off low remains nearly stationary over Saskatchewan/Manitoba region. Weak surface low was located just north of ND with a trailing cold front extending across ND into Montana. The front is expected to slowly sag southward and support additional precip chances over mainly western and southern areas late tonight through Sunday. Surface analysis also shows a N-S oriented trough over central ND. The James River Valley region remains in slight risk area for severe storms. Latest SPC mesoanalysis shows over 1000 J/kg of MLCAPE across that region with effective shear only around 30kt and little inhibition. Around 18Z storms quickly fired up, but likely due to lack of shear have not been very organized. No big changes with pops, carrying likely across the southeast and quickly tapering them off early this evening. Overnight, pops are reintroduced across the west, spreading eastward during the day on Sunday. Pops are likely/categorical across the southwest and southcentral on Sunday with frontal forcing, weak instability of 200-400 J/kg CAPE and embedded shortwaves in larger scale cyclonic flow. .LONG TERM...(Sunday night through Saturday) Issued at 225 PM CDT Sat Jun 20 2020 Precip chances decrease Sunday night, but the active pattern will continue early next week with upper level cut-off low filling as it slowly reaches western Ontario by Monday. Meanwhile, an upper level ridge axis slowly nudges across the intermountain west, placing the Northern Plains in northwest flow. Some differences develop between the global models with the ECMWF a little more progressive with the upper ridge, while the GFS maintains a stronger cut off low that impedes the ridge from getting as far east. So although the pattern will favor drier weather mid-week, greater uncertainty exists for potential warmer weather. The current forecast reflects a gradual warming trend during the week with highs near 80 by Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1220 PM CDT Sat Jun 20 2020 Best chances for thunderstorms will be for KJMS this afternoon and early evening. Have continued to carry a period of SHRA and tempo +TSRA from 20-22Z. Additional showers are expected to move in from the west overnight into Sunday. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JNS LONG TERM...JNS AVIATION...JNS
Hazardous weather outlook, Jun 20, 2:50 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 250 PM CDT Sat Jun 20 2020 NDZ001>005-009>013-017>023-031>035-040>045-212000- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger- Grant-Bowman-Adams-Sioux- 250 PM CDT Sat Jun 20 2020 /150 PM MDT Sat Jun 20 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms, mainly south. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday, with the greatest chances over southwest and south central North Dakota. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ025-036-037-046>048-050-051-212000- Foster-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 250 PM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for portions of south central North Dakota and southeast North Dakota. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely this afternoon and early this evening. Some storms may be severe, with large hail up to quarter size and wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday, with the greatest chances over southwest and far south central North Dakota. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send severe weather reports to law enforcement, NWS Bismarck social media, or directly to NWS Bismarck by calling 701-250-4224. jns
In the hours before
Special weather statement, Jun 20, 1:18 PM CDT, 2 hours 38 minutes before
Special Weather Statement National Weather Service Bismarck ND 118 PM CDT Sat Jun 20 2020 NDZ048-201900- La Moure ND- 118 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAMOURE COUNTY UNTIL 200 PM CDT... At 117 PM CDT, a strong thunderstorm was located 5 miles west of Dickey, or 13 miles northeast of Edgeley, moving northeast at 15 mph. Nickel size hail and wind gusts to 40 mph will be possible with this storm. Locations impacted include... Marion, Adrian, Dickey and Nortonville. LAT...LON 4636 9867 4655 9878 4663 9857 4663 9806 TIME...MOT...LOC 1817Z 235DEG 15KT 4652 9858 JONES
Special weather statement, Jun 20, 2:26 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Bismarck ND
226 PM CDT Sat Jun 20 2020
NDZ048-202015-
La Moure ND-
226 PM CDT Sat Jun 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAMOURE COUNTY UNTIL 315
PM CDT...
At 226 PM CDT, a strong thunderstorm was located 7 miles northeast of
Edgeley, moving northeast at 15 mph.
Nickel size hail and wind gusts to 40 mph will be possible with this
storm.
Locations impacted include...
Lamoure, Marion, Dickey, Grand Rapids and Berlin.
LAT...LON 4629 9861 4646 9872 4663 9830 4663 9827
4639 9812
TIME...MOT...LOC 1926Z 246DEG 14KT 4641 9857
JONESSpecial weather statement, Jun 20, 3:08 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Bismarck ND
308 PM CDT Sat Jun 20 2020
NDZ051-202100-
Dickey ND-
308 PM CDT Sat Jun 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKEY COUNTY UNTIL
400 PM CDT...
At 308 PM CDT, a strong thunderstorm was located over Fullerton, or
11 miles north of Ellendale, moving northeast at 20 mph.
Nickel size hail and wind gusts to 40 mph will be possible with this
storm.
Locations impacted include...
Fullerton and Glover.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4604 9846 4612 9859 4629 9844 4628 9801
4626 9801
TIME...MOT...LOC 2008Z 226DEG 15KT 4616 9844
HOLLANSpecial weather statement, Jun 20, 3:19 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Bismarck ND
319 PM CDT Sat Jun 20 2020
NDZ048-202100-
La Moure ND-
319 PM CDT Sat Jun 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAMOURE COUNTY UNTIL
400 PM CDT...
At 319 PM CDT, a strong thunderstorm was located 8 miles southeast of
Marion, or 26 miles northeast of Edgeley, moving northeast at 20 mph.
Nickel size hail and wind gusts to 40 mph will be possible with this
storm.
This storm will remain over mainly rural areas of northeastern
LaMoure County.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4641 9835 4654 9838 4663 9821 4663 9804
4662 9803 4646 9804
TIME...MOT...LOC 2019Z 245DEG 17KT 4652 9821
HOLLANSpecial weather statement, Jun 20, 3:33 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Bismarck ND 333 PM CDT Sat Jun 20 2020 NDZ047-048-202115- La Moure ND-Logan ND- 333 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAMOURE AND EAST CENTRAL LOGAN COUNTIES UNTIL 415 PM CDT... At 333 PM CDT, a strong thunderstorm was located 6 miles southwest of Jud, or 13 miles northwest of Edgeley, moving east at 25 mph. Nickel size hail and wind gusts to 40 mph will be possible with this storm. Locations impacted include... Edgeley and Jud. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4639 9912 4651 9912 4657 9858 4635 9856 TIME...MOT...LOC 2033Z 273DEG 24KT 4645 9897 HOLLAN
Special weather statement, Jun 20, 3:51 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Bismarck ND
351 PM CDT Sat Jun 20 2020
NDZ037-048-202130-
La Moure ND-Stutsman ND-
351 PM CDT Sat Jun 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAMOURE AND
SOUTHEASTERN STUTSMAN COUNTIES UNTIL 430 PM CDT...
At 351 PM CDT, a strong thunderstorm was located near Adrian, or 18
miles north of Edgeley, moving east at 20 mph.
Nickel size hail and wind gusts to 40 mph will be possible with this
storm.
Locations impacted include...
Adrian and Montpelier.
LAT...LON 4655 9842 4657 9871 4667 9875 4673 9844
4663 9844 4663 9842
TIME...MOT...LOC 2051Z 252DEG 17KT 4662 9864
HOLLANThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:18 PM CDT | Special Weather Statement | BIS | LaMoure | 42 min |
| Jun 20, 2:26 PM CDT | Special Weather Statement | BIS | LaMoure | 49 min |
| Jun 20, 3:08 PM CDT | Special Weather Statement | BIS | Dickey | 52 min |
| Jun 20, 3:19 PM CDT | Special Weather Statement | BIS | LaMoure | 41 min |
| Jun 20, 3:33 PM CDT | Special Weather Statement | BIS | LaMoure | 42 min |
| Jun 20, 3:51 PM CDT | Special Weather Statement | BIS | LaMoure | 39 min |
| Jun 20, 4:18 PM CDT | Special Weather Statement | BIS | Dickey | 42 min |
| Jun 20, 4:59 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 46 min |
| Jun 20, 5:38 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.